Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
gold casio

20mg accutane amnesteem

Hi everyone,

I've been visiting this site for a few years now. I have never posted anything but decided today would be a good day to start. After a lot of research and skepticism, I have finally taken the plunge and started my accutane journey as of today.

I am a 23 year old guy who weighs about 140 pounds. I had mild acne on my cheeks during my last two years of highschool but it wasn't anything serious. However within the last year my acne has turned cystic. It started mostly in my chin/jaw area and now I get it on my forehead and occasionally on my cheeks. My skin is very prone to scarring and gets really bad hyperpigmentation. I have been really self conscious of my scarring and acne lately and don't want it to get any worse. In the past year I have tried Dan's regimen, proactive, acnefree, minocycline, cleocin t gel, and lasers in an effort to control my acne and decrease sebum production. None have really had any dramatic results.

DAY 1:

After reading all this info in the forums I decided to try and go on some low does accutane. My derm was really open to it because nothing else was working. So here I am today. Just popped my first 10mg pill with a full glass of water. I am supposed to take one 10mg pill twice a day.

Currently I have a a cyst forming on my right temple, maybe one forming on my forehead, and my left cheek has a tender spot.

I hope this is the beginning of the end to my acne.

Ok here are some picspost-138877-1286248421_thumb.jpg

My right cheek is my biggest concern. Notice I am recovering from a huge cyst. As if the cyst itself isnt bad enough, I am left with dark red spots for months.

post-138877-1286248460_thumb.jpg

post-138877-1286248474_thumb.jpg

post-138877-1286248421_thumb.jpg

post-138877-1286248460_thumb.jpg

post-138877-1286248474_thumb.jpg

Edited by gold casio

Share this post


Link to post
Share on other sites

Hi, I just wanted to wish you the best of luck on your course. I also went on Accutane because of scarring and hyperpigmentation issues. It was a life-changing experience for me. I have my dream skin now.

Can't wait to hear about all the great results that await you in this journey!

Share this post


Link to post
Share on other sites

Day 2:

Still have the cyst on my right temple. The one on my forehead seems to have shrunk, maybe because I blasted it with BP last night.

No side effects as of yet.

The blood test I had last week is killing me though. When the nurse pulled out the needle, it felt like someone hit my funny bone but the feeling ran done my forearm. Today, more than a week later, there is a sharp pain that runs down my are when I stretch it out. I think they may have hit a nerve. I'm already dreading my next blood test.

Also, do any of you have any recommendations for any kind of stuff I can put on my face to speed up the healing of scabs and hyperpigmentation? I use neosporin on freshly healed zits but any other suggestions for the redness that persists after the zit is long gone?

Edited by gold casio

Share this post


Link to post
Share on other sites

Hey welcome to the forum.

From your pics your skin looks clear :P but I guess the photo didn't pick up on the scarring..

Top be honest you'd waste your money on products to try and decrease any redness you have.. I'm only on week 2 and already my whole face looks like its been sunburnt and it hasnt been sunny...

Take it easy,

Jason

Share this post


Link to post
Share on other sites

Thanks man. I know my face looks alright from the pics but the scarring kills me. I also get a few monster cysts every few weeks and they take forever to heal. Plus they scar. Thats why my derm put me on a low does 20mg/day and I weigh 140lbs. Hopefully this frees me from having to bring creams and potions everywhere I go. Acne sucks balls when especially when your a guy. If I go on an overnight trip with friends, they always ask me what I'm putting on my face, its embarrasing.

Share this post


Link to post
Share on other sites

Day 8:

Skin is a little drier. Lips are slightly chapped (dont really need chapstick yet)

My back is sore, I dont know if it was because I slept on it wrong but it IS sore. My night vision is a little blurry. When it's slighty warm in my room at night, my face feels very warm on the inside but when I put my hand up to it, it feels normal temp. It feels like there is heat coming from inside my face. Got a few more little pimples but nothing that isn't typical. No sign of an IB yet which is sweet. Still have the cyst on my right temple...

Share this post


Link to post
Share on other sites

Day 11:

Ok I am for sure noticing the effects of accutane. Before, it was definitely minor, like oh um I think I am seeing some changes. Coulda been a placebo. But now my lips are definitely chapped, I did get a little more achey all around and especially my side. Woke up with flu like symptoms yesterday and didn't go to work because of a killer headache. My night vision got a little fuzzy a few days ago and now my left eye is def a little blurrier than pre tane. Lips are pretty chaps and I have been using chapstick for the past day or two. My scalp is the flakiest I have ever seen it, I usually get tiny little flakes that are not noticeable but now I also get some of those bigger flakes like the size of a snowflake it freaking disgusting I know.

I've got 2-3 tiny pimples on my left temple, the one cyst on my right temple seems be just hanging out. It has sorta decreased in size and is the same color as my skin. No new breakouts on my chin, which is usually the worst area. A couple minor bumps on the forehead. So far no real initial breakout. This is how much I normally breakout anyway.

post-138877-1287040992_thumb.jpg

post-138877-1287041004_thumb.jpg

post-138877-1287041025_thumb.jpg

post-138877-1287040992_thumb.jpg

post-138877-1287041004_thumb.jpg

post-138877-1287041025_thumb.jpg

Share this post


Link to post
Share on other sites

Day 32

Went to the Derm today and she upped my dosage to 30mg a day. So I take 10mg in the morning and 20mg at night. My skin has not really had any major breakoouts for the past week or so and I hope it stays that way. I had a pretty big cyst appear on my left cheek about a week ago but it has since gone away.

The only side effects I am getting are chapped lips. My eyes seem to be a bit blurrier than usual because i wear contacts. I just hope my skin stays break out free like this for the rest of the course.

I really want to do something about my scars though. I am thinking either doing several rounds of microdermabrasion or getting the Affirm laser treatment. Of course I will have to wait another 4 months till i'm off accutane. I just wish it was over already!

Share this post


Link to post
Share on other sites

Day 68

Well I just started my 3rd month of Accutane. My derm has slowly been increasing the dosage b/c she said my skin was still producing oil. I was on 20mg a day for the first month, 30mg a day the second month and now I'm on 40mg a in the third month. I really hope I don't have to increase my dosage after this.

Anyway my skin: I don't really break out that much anymore even if I go to bed without washing my face. However, I still get a pimple or two every few weeks. My main concern now how to get rid of my scars. My cheeks have red/purple hypopigmentation and the right check has some boxcar scarring. Anyone point me to some good products I can use while on accutane?

Side Affects: Chapped lips, dry skin, rash on top of hands, and maybe some blurred vision ( I really don't know i may just need new contacts.

Share this post


Link to post
Share on other sites

Unfortunately you'll just have to deal with the scars until after treatment as horrible as that sounds :( and I understand why you went on accutane. My skin was pretty similar to yours, but sometimes it doesn't matter how "bad" it is if it's affecting your self esteem, it's worth fixing!

Share this post


Link to post
Share on other sites

Ya, the acne is mild I guess; compared to others who need to go on the drug. It's just that my skin tone is so prone to the red marks even after the pimple is long gone.

Day 90

The derm upped my dosage to 40mg/day this month because she said I was still a little oily and I had a pimple when I saw her. I've been on the 40mg for about 3 weeks and its definitely making my entire body more dry. I also think the weather is contributing to my dryness because when it gets cold my skin also get more dry.

I haven't really had any pimples worth mentioning this month. I'll still get little whiteheads/blackheads that need to get let out but I haven't seen anymore monster cysts that I used to get every other week. Its pretty awesome. I'm supposed to get off tane in late february and that makes it 5 months since i've been on it. I am scared to get off it though because I started my dosage so low @ 20mg.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


                ×